Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 45, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 3, 2016, 3:11 AM CDT. It took effect at May 4, 2016, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 3, 2016, 3:11 AM CDT (08:11 UTC)
- In effect from
- May 4, 2016, 4:00 AM CDT
- Expired
- May 3, 2016, 6:45 PM CDT
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
167 WHUS73 KMKX 030811 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 311 AM CDT TUE MAY 3 2016 ...GUSTY NORTH WINDS ON WEDNESDAY... .A STRONG COLD FRONT WILL SWEEP DOWN LAKE MICHIGAN THIS EVENING. GUSTY NORTH TO NORTHEAST WINDS WILL ARRIVE BY AROUND SUNRISE ON WEDNESDAY AND CONTINUE THROUGH THE AFTERNOON...THEN DIMINISH BY WEDNESDAY EVENING. LMZ643>646-031615- /O.NEW.KMKX.SC.Y.0045.160504T1200Z-160505T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 311 AM CDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY. * WINDS: BECOMING NORTH TO NORTHEAST 15 TO 25 KNOTS AROUND SUNRISE ON WEDNESDAY. * WAVES: WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
3 follow-up statements
866 WHUS73 KMKX 031430 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 AM CDT TUE MAY 3 2016 ...GUSTY NORTH WINDS ON WEDNESDAY... .A STRONG COLD FRONT WILL SWEEP DOWN LAKE MICHIGAN THIS EVENING. GUSTY NORTH TO NORTHEAST WINDS WILL ARRIVE BY AROUND SUNRISE ON WEDNESDAY AND CONTINUE THROUGH THE AFTERNOON...THEN DIMINISH BY WEDNESDAY EVENING. LMZ643>646-032230- /O.CON.KMKX.SC.Y.0045.160504T1200Z-160505T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 930 AM CDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY... * WINDS: BECOMING NORTH TO NORTHEAST 15 TO 25 KNOTS AROUND SUNRISE ON WEDNESDAY WITH GUSTS OF 25 TO 30 KNOTS. * WAVES: WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
764 WHUS73 KMKX 032035 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT TUE MAY 3 2016 ...GUSTY NORTH WINDS ON WEDNESDAY... .A STRONG COLD FRONT WILL SWEEP DOWN LAKE MICHIGAN THIS EVENING. GUSTY NORTH WINDS WILL ARRIVE EARLY WEDNESDAY MORNING AND CONTINUE THROUGH THE EVENING. LMZ643>646-040445- /O.EXT.KMKX.SC.Y.0045.160504T0900Z-160505T0500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 PM CDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT. * WINDS: BECOMING NORTH 15 TO 25 KNOTS AROUND SUNRISE ON WEDNESDAY WITH GUSTS OF 25 TO 30 KNOTS. * WAVES: WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
943 WHUS73 KMKX 032345 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 645 PM CDT TUE MAY 3 2016 ...GUSTY NORTH WINDS DEVELOPING LATER TONIGHT INTO WEDNESDAY... .A STRONG COLD FRONT WILL SWEEP DOWN LAKE MICHIGAN THIS EVENING. GUSTY NORTH WINDS WILL DEVELOP LATER TONIGHT OVER THE NEAR SHORE WATERS BEHIND THE DEPARTING COLD FRONT. GUSTS TO 35 KNOTS ARE EXPECTED ALONG WITH BUILDING WAVES. HENCE THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO A GALE WARNING. LMZ643>646-040745- /O.UPG.KMKX.SC.Y.0045.160504T0900Z-160505T0500Z/ /O.NEW.KMKX.GL.W.0012.160504T0700Z-160504T1600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 645 PM CDT TUE MAY 3 2016 ...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM CDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: BECOMING NORTH 20 TO 30 KNOTS LATER TONIGHT WITH GUSTS TO 35 KNOTS. * WAVES: WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 3, 2:56 AM CDT, 15 minutes earlier.
Area forecast discussion, May 3, 2:56 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 AM CDT TUE MAY 3 2016 .TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH. LOOK FOR FULL SUN THIS MORNING WITH TEMPERATURES RESPONDING NICELY. HIGHS TODAY WILL BE IN THE MID AND UPPER 60S...INCLUDING NEAR THE LAKE DUE TO AN OFF SHORE FLOW FOR ONCE. A VERY STRONG MID LEVEL SHORT WAVE WILL BE DIVING SOUTH ACROSS WISCONSIN THIS AFTERNOON WITH THE SHARP TROF AXIS OVER EASTERN WISCONSIN BY 06Z WEDNESDAY. THE ASSOCIATED SFC COLD FRONT SHOULD REACH OUR FAR NRN TIER OF COUNTIES AROUND 00Z...THEN THE FAR SOUTHEAST BY 06Z. CLOUDS WILL INCREASE THIS AFTERNOON WITH A BAND OF SHOWERS ARRIVING WITH THE APPROACH/PASSAGE OF THE FRONTAL BOUNDARY. THERE IS ENOUGH CAPE...QUITE SKINNY BUT TALL...TO SUPPORT THE CHANCE OF THUNDER AS WELL. 0F AND -20F ARE QUITE LOW...SO COULD SEE LOTS OF SMALL HAIL IN ANY STORMS THAT GET SOME DEPTH. THE STEEP LOW LEVEL LAPSE RATES WOULD SUPPORT SOME GUSTY WINDS AS WELL. .WEDNESDAY INTO WEDNESDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. COLD NORTHERLY FLOW WILL BE IN PLACE ACROSS THE GREAT LAKES WEDNESDAY AS A DEEP CLOSED TROUGH PROPAGATES SOUTHEAST ACROSS THE CENTRAL GREAT LAKES TO THE OHIO RIVER VALLEY AREA. THE MAIN QUESTION IS WITH WHETHER OR NOT ANY RAIN SHOWERS WILL DEVELOP IN THE AFTERNOON. THE 03.00Z GFS/ECMWF/GEM ALL SHOW A SOUTH TO NORTH ORIENTED BAND OF SHOWERS THAT APPEARS TO BE FOCUSED ON A WEAK INVERTED SURFACE TROUGH. THE 03.00Z NAM DID BACK OFF ON QPF AND ONLY SHOWS A THIN LAYER WHERE RH IS SATURATED AROUND 800MB. THOUGHT ABOUT PULLED THE SMALL CHANCES THAT ARE IN THERE...BUT DECIDED TO JUST LET IT RIDE FOR THE TIME BEING. TEMPERATURES OVERNIGHT ARE EXPECTED TO DROP INTO THE 36-38F RANGE...SO WILL HAVE TO WATCH FOR THE POTENTIAL OF SOME FROST THOUGH IT LOOKS LIKE WE ARE STILL IN THE TIGHTER PRESSURE GRADIENT FOR MUCH OF THE OVERNIGHT PERIOD. .THURSDAY THROUGH MONDAY...FORECAST CONFIDENCE IS HIGH. OMEGA BLOCK SETS UP AS THE TROUGH DIGS IN THE EAST AND ALSO THE WESTERN US. SURFACE RIDGING WILL KEEP CONDITIONS DRY THROUGH FRIDAY WITH THE WARMER AIR ADVECTING IN FROM THE WEST STARTING THURSDAY EVENING. FRIDAY STILL LOOKS LIKE THE WARMEST DAY OF THE WEEK WITH SOME SPOTS TOPPING OUT AROUND 80F. A COLD FRONT WILL THEN MOVE INTO THE REGION EARLY ON SATURDAY AND BRING THE NEXT CHANCE FOR RAIN AND THUNDERSTORMS INTO THE REGION. THE 03.00Z GUIDANCE IS IN AGREEMENT THAT THIS FRONT WILL STAY PROGRESSIVE AND PUSH SOUTH OF THE REGION BY SATURDAY NIGHT. && .AVIATION/12Z TAFS/... VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE TAF PERIOD. A STRONG COLD FRONT WILL DROP SOUTH ACROSS THE TAF SITES BETWEEN ABOUT 03-06Z WEDNESDAY...THIS EVENING. WINDS WILL SHIFT FROM WEST TO NORTH NORTHEAST AS THE FRONT PASSES THROUGH. LOOK FOR A BAND OF SHOWERS...WITH A CHANCE OF THUNDERSTORMS TO ACCOMPANY THE FRONT. TEMPORARY MVFR CIGS/VSBYS POSSIBLE WITHIN THE SHOWERS. SOME SMALL HAIL AND ISOLATED STRONG GUSTY WINDS ARE POSSIBLE WITH ANY OF THE STRONGER SHOWERS/STORMS. WE MAY SEE A PERIOD OF MVFR CIGS IN THE WAKE OF THE COLD FRONT AFTER 06Z WEDNESDAY...BUT MAINLY OVER THE SOUTHEAST TAF SITES OF KMKE/KUES/KENW. CIGS WOULD LIFT AFTER SUNRISE ON WEDNESDAY. && .MARINE... WEST TO SOUTHWEST WINDS WILL APPROACH SMALL CRAFT ADVISORY CONDITIONS FOR A SHORT TIME THIS AFTERNOON. A COLD FRONT WILL SWEEP DOWN THE LAKE THIS EVENING. STRONG NORTH TO NORTHEAST WINDS IN THE WAKE OF THE FRONT WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS FOR WEDNESDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...DAVIS WEDNESDAY THROUGH MONDAY...HALBACH
Hazardous weather outlook, May 2, 11:23 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1123 PM CDT MON MAY 2 2016 WIZ046-047-051-052-056>060-062>072-040430- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1123 PM CDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...LATE TONIGHT PATCHY LATE NIGHT FROST IS POSSIBLE OVER PARTS OF SOUTHEAST AND EAST CENTRAL WISCONSIN...AWAY FROM LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY EVENING AS A COLD FRONT SWEEPS SOUTH ACROSS SOUTHERN WISCONSIN. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL ARE POSSIBLE TUESDAY EVENING. THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND AGAIN MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-040430- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1123 PM CDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...LATE TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY EVENING AS A COLD FRONT SWEEPS ACROSS SOUTHERN LAKE MICHIGAN. WIND GUSTS OF 30 TO 40 KNOTS ARE POSSIBLE ALONG WITH SMALL HAIL. GUSTY NORTH WINDS IN THE WAKE OF THE COLD FRONT WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS FOR A TIME TUESDAY NIGHT AND AGAIN ON WEDNESDAY. A FEW GUSTS COULD APPROACH GALE LEVELS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY AND AGAIN ON MONDAY. WWW.WEATHER.GOV/MKX MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 6:45 PM CDT | Gale Warning | MKX | 8 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.